Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jul 30, 2021, 9:21 PM CDT. It took effect at Jul 31, 2021, 2:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 9:21 PM CDT (02:21 UTC)
- In effect from
- Jul 31, 2021, 2:00 AM CDT
- Expired
- Jul 31, 2021, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
151 WHUS73 KDLH 310221 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 921 PM CDT Fri Jul 30 2021 LSZ150-311100- /O.NEW.KDLH.SC.Y.0048.210731T0700Z-210731T1100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 921 PM CDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY... * WHAT...Southwest wind 10 to 15 knots. Gusts up to 30 knots. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 2 AM to 6 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
2 follow-up statements
056 WHUS73 KDLH 310726 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 226 AM CDT Sat Jul 31 2021 LSZ150-311100- /O.CON.KDLH.SC.Y.0048.000000T0000Z-210731T1100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 226 AM CDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southwest winds 10 to 20 kt. Gusts up to 30 knots. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
367 WHUS73 KDLH 311101 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 601 AM CDT Sat Jul 31 2021 LSZ150-311215- /O.EXP.KDLH.SC.Y.0048.000000T0000Z-210731T1100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 601 AM CDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southwest winds have calmed down to 5-10 knots. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 6:35 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 30, 6:35 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Duluth MN 635 PM CDT Fri Jul 30 2021 .DISCUSSION...(This evening through Thursday) Issued at 350 PM CDT Fri Jul 30 2021 Summary: Haze and smoke are expected to continue through this weekend and into early next week. Scattered showers and thunderstorms are possible tonight and Saturday with light rainfall amounts. Temperatures will be seasonable next week with generally dry weather. Haze and smoke continue to affect the region, with much of the smoke in the area circulating about the region due to variable winds in the past ~24 hours. A cold front is located north of the International Border this afternoon and will drop south into the region tonight into Saturday morning. This will bring a chance for scattered showers and possibly a few rumbles of thunder tonight, especially across the Arrowhead. Current radar shows scattered showers with convective elements in Canada, and generally expect that structure to maintain itself overnight as it moves south with instability lacking for any deeper thunderstorm development. With limited moisture to work with, rainfall amounts are expected to be spotty and light. On Saturday, diurnal heating will combine with some assistance from cyclonic vorticity advecting through the region to bring a slightly higher chance for thunderstorms, particularly across parts of northwest Wisconsin. Instability on the order of 1 to 1.5 kJ/kg combined with 0-6 km shear around 30 to 40 kt may support isolated strong to severe thunderstorms capable of producing hail to nickel or quarter size and wind gusts to around 50 mph. These storms are likely to be of the cellular type and very spotty in coverage. Additional smoke will likely stream in from Canada with the north to northwesterly flow, causing reduced visibilities at times and leading to very poor air quality that will likely persist until early next week. Dry northerly flow will persist on Sunday with a broad upper ridge to the west and a broad trough to the east. Surface high pressure developing over the area will cause smoky and hazy conditions to persist. The upper ridge to the west will break down early next week and cause winds to become southerly by Tuesday evening. This will likely bring a much needed break from the hazy conditions to the area. Otherwise, the weather will be dry with temperatures generally seasonable. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 635 PM CDT Fri Jul 30 2021 Hazy skies continue aloft this evening with pockets of reduced visibilities at the surface due to smoke. A cold front will be dropping out of the Canadian Prairies tonight and bring the chance of some light rain showers. A few claps of thunder cannot be fully ruled out either. Tomorrow, gusty northwesterly winds will filter in behind the front by the afternoon with diurnal cumulus populating across the region as well. Some pop up showers may be present in the afternoon but at this time confidence is not high enough to include in this set of TAFs. && .MARINE... Issued at 350 PM CDT Fri Jul 30 2021 A cold front will drop south from Canada tonight, and southwesterly winds are expected to increase overnight prior to the front's passage. Wind gusts from 15 to 20 knots are possible at times, especially along the South Shore and into the Apostle Islands. There is some potential for a few areas to see gusts slightly higher around midnight, which may be hazardous for small craft. While wave heights are generally expected to remain around 2 feet or less, west facing areas along the South Shore may see waves locally as high as 3 to 4 feet. These conditions may be difficult to navigate for small craft. Wind speeds and wave heights will decrease as the front passes through Saturday morning, with northerly to northwesterly winds increasing during the afternoon and overnight. Some wind gusts to 15 to 20 knots will be possible especially along the South Shore and Apostle Islands Saturday evening through Sunday. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 79 55 73 / 30 20 0 0 INL 56 77 50 73 / 40 10 0 10 BRD 60 81 54 75 / 40 20 0 0 HYR 57 80 51 72 / 20 30 10 0 ASX 61 80 54 72 / 30 30 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...JDS AVIATION...Britt MARINE...JDS
Hazardous weather outlook, Jul 30, 3:59 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 359 PM CDT Fri Jul 30 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-312100- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 359 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Smoke from Canadian wildfires will spread across the Northland again through Tonight. This will lead to reduced air quality and visibilities. Air Quality Alerts have been issued for all of the outlook area for tonight. There is a chance of thunderstorms tonight. No severe storms are forecast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Poor air quality conditions are expected to continue through at least Sunday, with Air Quality Alerts currently in effect. There is a chance of thunderstorms Saturday and Saturday night, and again Tuesday, Thursday and Friday next week. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated this afternoon or tonight. LSZ121-140>148-150-312100- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 359 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight There is a chance of thunderstorms tonight. No severe storms are forecast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday and Saturday night, and again Tuesday, Thursday and Friday next week. LE More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:20 AM CDT | Special Weather Statement | DLH | Lake | 25 min |
| Jul 31, 4:30 PM CDT | Special Weather Statement | DLH | Price | 15 min |
| Jul 31, 5:41 PM CDT | Special Weather Statement | DLH | Price | 19 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.